... with someone living in the house that takes them like I do he takes them every chance he gets then lies about it honest I get very angry please give me some advice!!! This last time he took 2 weeks worth
31 Jan 2013
Yikes!! Gabapentin is not considered addictive nor do you catch a "buzz" from it. If he is taking it in overdosing quantities, he maybe feeling something though he could kill himself too. Lock the medication up in a little lock box or other container so he can not steal from you. You maybe saving his life or someone else's.
31 Jan 2013
I must agree, Gabapentin is not a usual "get high" medication.
Tell this guy that you will call the police on him if he takes your medication again. Tell him this, and mean it! If he rips off your meds again, make certain you call the police!
He deserves it.
Best wishes to you,
31 Jan 2013
Gabapentin isnt usually a drug of abuse but a person can be psychologically addicted to anything if they make up their minds to be. Keep your meds locked up. If this person is a child or adolescent, they may need help to fight their addiction/addictive personality. If this person is an adult then you may need to tell them to leave the drugs alone or find another living arrangement and try to get them to seek help for their compulsive need to take this medication.
1 Feb 2013
It is not a typical drug of abuse but if taken in excess it can cause low BP, dizziness some people like side effects. If your family member is abusing this drug then they are displaying the signs and symptoms of addiction and are likely to be abusing other drugs legal or otherwise. No one can stop an addict from using until they hit a bottom and want to stop. I suggest NARANON, ALANON support for you. They will teach you about the disease and help you to set healthy boundaries and learn to cope with your addict.
2 Feb 2013
pam barta, Hello. I'm not disagreeing with anyone or their answers at all. I love all these people and value and take their opinions. I'm just saying that my dr. just prescribed it abouta month and a half ago, and he told me not to drive the first couple of days, just to make sure I was ok with the effects. And the pharmacist said it wasnt a strong dose. There were a lot stronger one. I definately felt dizzy and whoozy the first few days. At the time, my 18 yr old son was living here, and I asked him to go pick up my son from school. It was definately like a tiny little high. but I felt it for a while. It doesn't do that to me anymore, but Iswear on my life, it effected me. As far as the other parts of the question, I would take the advise that all the other people have given. Take care, Ruthie
24 Aug 2013
I take 400 MG 2 to 3 times a day. My Dr. wants me to take them three times a day . I also take Wellbutrin. I get a buzz every day. I have one right now. I've talked to my Dr. about it and she seems unconcerned. I have been taking this medication for two years and I honestly get a whoozy, buzzy feeling..I like it, but I wonder why..
25 Aug 2013
I put 3 at a time in bottles. Then put them under places with tape that I don't think anyone can find. I've hid them under my washer or dryer, or socks behind other socks in my drawer. I've hidden them all over the place I can think of and I drew myself a map of where I've put them. Be sure to leave 3 where you usually keep them, so he'll think that's all you have. Think about places he would never look. Wrap them with cellophane where you've hidden them. I've even put them in jars of food. Be creative. If you love the person, it would be difficult to call cops. Think about where you might want to move if the problem isn't resolved. This is serious business.
I wish you faith, hope and love,
27 Aug 2013
Other than the fact there is a thief in your household, what I worry about is every pill they take from you reduces the amount you can put in your system. So, in a sense they are not only messing with their lives by taking too many, you are being robbed of the relief it was given to you for. Previous statement that this person is probably on other things too is highly likely. You are definitely in a position... so sorry... do what is best for you to keep your meds safe, hidden etc. If all else fails, maybe a close neighbor will let you keep most of them at their house and you can get a day or two worth at a time.
25 Sep 2013
Hi Pam! Just wanted to let you know that *yes,* Gabapentin CAN get you high at certain dosages. Some feel it at lower dosages than others. People report mild to intense euphoria, a feeling of their limbs being light and easy to move, increased talkativeness, warm feelings toward others they don't normally like, and a general calm. This is then followed by drowsiness and lethargy. One develops a tolerance for Gabapentin pretty quickly, so larger dosages become necessary to achieve the same feeling. The good news is that you really can't overdose on this drug unless you inject it. I hope your situation has resolved itself since you last posted!
7 Oct 2013
I know this post is old, but I'll answer just in case someone new comes across it. If a person is experiencing sever pain from neuropathy, then gabapentin will work wonders. There is a sensation of euphoria, probably from the sudden relief from the pain. Certain condition require a very high dose, such as post herpatic neuralgia, like 2800mg per day, but usually a dosage is 300mg 3x per day. If a person is abusing this medication, suddenly stopping taking it is not recommended. Serious consideration should be given to seeking help to ensure the person is weaned off of it as seizures may occur. This medication mimic gaba, without affecting actual receptors, still, sudden withdrawal has a high risk of major seizures. Best wishes.
26 Jun 2014
Hey - the literature does indicate it can be used as a recreational drug.
Consider this, is the person selling it to others? Could be very bad if yes.
I was prescribed gabapentin for nerve pain from shingles. My side effect was it fixed my constant low back pain allowing me to get off norco. My visual acuity has taken a real hit, but I too feel happier due to less pain. And no more opioids!
When I was on norco, and suspecting missing pills, I got a $60 safe off the amazon.com and no more missing meds.
You may want to see if the gaba is being re-sold. Hate to have that come back on you, since you do know about it.
25 Aug 2014
In my work, I have heard of Gabapentin (Neurontin) being bought and sold on the streets. They are referred to as "Johnnies." I am not sure if Gabapentin is typically used with any other meds or with alcohol. If a med is sold as a stand alone product on the streets and has it's own nickname though, then the med usually does not have to been combined with anything for the desired effect.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Gabapentin (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Diabetic Nerve Damage - Several months ago, I read an article on the internet about a clinical trial
... being done in Germany using adult stem cells to treat diabetic neuropathy. In 9 out of 10 subjects that were being tested, all 9 were totally ...
1 answer • 17 Aug 2009
Can gabapentin and pramipexole be taken together??? One is for nerve damage and one is for restless legs... Thank you..Brenda
1 answer • 29 Mar 2011
3 answers • 2 Mar 2013
2 answers • 13 Dec 2013
this person in 178 lbs and height 5' 4 this prescription seems to be too high.
5 answers • 4 Jun 2014